MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL KNOT MANIPULATOR, SHOULDER; SUTURE KNOT PUSHER, REUSABLE

MEDOS INTERNATIONAL SàRL KNOT MANIPULATOR, SHOULDER; SUTURE KNOT PUSHER, REUSABLE
Model Number 210835
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic bankart repair procedure to treat a dislocation of the shoulder on (b)(6) 2021, it was observed that the suture snapped when it was held by a knot manipulator device to make a knot with an unknown anchor device.The unknown anchor device was left in the patient due to suture breakage.Another unknown anchor device was used as a replacement and inserted into a new burr hole to make a knot but the suture snapped again when it was held by the manipulator.One of the two sutures on the second unknown anchor device was broken, but the other one was used for suturing.The procedure was completed with less than 30 minutes of delay.The status of the patient post-surgery was unknown.The devices were brand new and their first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.Udi:(b)(4).D1, d4: the device manufacturer and lot number have been updated.The device udi has also been updated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was unknown in the initial report and has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the device was received and evaluated, on visual inspection, it could be observed that the shaft is in good condition, no structural damages were found.The tip of the manipulator was reviewed, no anomalies were found.A test suture was inserted into the manipulator hole, and it was tensioned, the device performed as intended, the suture did not snap.A manufacturing record evaluation was performed for the finished device 13n04r number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint cannot be confirmed.Since the device passed the visual inspection and performed well with the test suture, we can conclude that the device has no issue.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device 13n04r number, and no non-conformances were identified.

Brand Name
KNOT MANIPULATOR, SHOULDER
Common Device Name
SUTURE KNOT PUSHER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle MA 02400
SZ  02400
MDR Report Key12086098
Report Number1221934-2021-02014
Device Sequence Number3648053
Product Code LXH
UDI-Device Identifier10818674021958
UDI-Public10818674021958
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210835
Device Catalogue Number210835
Device Lot Number13N04R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/23/2021
08/25/2021
08/26/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/24/2021
08/26/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1